Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Is it Time to Switch ??
Nov 26, 2003

Hello Dr. Henry, I would like to ask your opinion about my situation prior to seeing my doctor in a few weeks. I began treatment 1.5 years ago at VL=7000, CD4=350 with Sustiva/Videx EC/Zerit. I responded well, VL=Undetected, CD4=350. In the 4th month I had to stop due to neuropathy. My second combination was Combivir/Fortovase. I could not tolerate Fortovase (vomiting, etc) so I took only Combivir for 2 months. After discussing with my doctor, I added back Sustiva to the Combivir, with VL=500, CD4=400. After 3 months of Combivir/Sustiva, VL=250, CD4=350. Now, after 6 months on the same, VL=850, CD4=365. I am not achieving an undetectable VL, and my CD4 stays relatively the same. I believe I am building resistance to one or both medications. The last phenotype resistance test was inconclusive since my VL is not high enough to measure anything (catch22).. Should I totally switch to another combination ? My doctor wants me to add Viracept to my current Combivir/Sustiva therapy, but I hesitate to add a PI to a failing combination, as I don't think adding a fourth drug will stop the resistance pattern? or am I wrong ? Anyway, do you have any suggestions for a new or altered combination ? Thanks for any advise..

Response from Dr. Henry

With some possible resistance to NRTIs and NNRTIs I would generally switch to a boosted PI regimen such as Kaletra or ritonavir-atazanavir (possibly adding tenofovir for a while). KH



Previous
Regarding "elective surgery/initial treatment/having children"
Next
New regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement